On the global attraction to solitary waves for the Klein-Gordon equation coupled to a nonlinear oscillator. (English) Zbl 1096.35020

Summary: The long-time asymptotics are analyzed for all finite energy solutions to a model \(U(1)\)-invariant nonlinear Klein-Gordon equation in one dimension, with the nonlinearity concentrated at a point. Our main result is that each finite energy solution converges as \(t\rightarrow \pm \infty\) to the set of ‘nonlinear eigenfunctions’ \(\psi (x)e^{-\mathrm i\omega t}\).


35B41 Attractors
35L70 Second-order nonlinear hyperbolic equations
35L15 Initial value problems for second-order hyperbolic equations
35Q51 Soliton equations
37L30 Attractors and their dimensions, Lyapunov exponents for infinite-dimensional dissipative dynamical systems
Full Text: DOI arXiv


[1] Babin, A.V.; Vishik, M.I., Attractors of evolution equations, Studies in mathematics and its applications, vol. 25, (1992), North-Holland Publishing Co. Amsterdam · Zbl 0778.58002
[2] Buslaev, V.S.; Perel’man, G.S., Scattering for the nonlinear Schrödinger equation: states that are close to a soliton, Algebra i analiz, 4, 6, 63-102, (1992) · Zbl 0853.35112
[3] Cuccagna, S., Stabilization of solutions to nonlinear Schrödinger equations, Comm. pure appl. math., 54, 9, 1110-1145, (2001) · Zbl 1031.35129
[4] Ginibre, J.; Velo, G., Time decay of finite energy solutions of the nonlinear klein – gordon and Schrödinger equations, Ann. inst. H. Poincaré phys. théor., 43, 4, 399-442, (1985) · Zbl 0595.35089
[5] Hörmander, L., The analysis of linear partial differential operators. I, (1990), Springer-Verlag Berlin, (Springer Study Edition)
[6] Klainerman, S., Long-time behavior of solutions to nonlinear evolution equations, Arch. rational mech. anal., 78, 1, 73-98, (1982) · Zbl 0502.35015
[7] Komech, A.I., Stabilization of the interaction of a string with a nonlinear oscillator, Moscow univ. math. bull., 46, 6, 34-39, (1991) · Zbl 0784.35011
[8] Komech, A., On transitions to stationary states in one-dimensional nonlinear wave equations, Arch. rational mech. anal., 149, 3, 213-228, (1999) · Zbl 0939.35030
[9] Komech, A.; Spohn, H., Long-time asymptotics for the coupled maxwell – lorentz equations, Comm. partial differential equations, 25, 3-4, 559-584, (2000) · Zbl 0970.35149
[10] Komech, A.; Spohn, H.; Kunze, M., Long-time asymptotics for a classical particle interacting with a scalar wave field, Comm. partial differential equations, 22, 1-2, 307-335, (1997) · Zbl 0878.35094
[11] Morawetz, C.S.; Strauss, W.A., Decay and scattering of solutions of a nonlinear relativistic wave equation, Comm. pure appl. math., 25, 1-31, (1972) · Zbl 0228.35055
[12] Soffer, A.; Weinstein, M.I., Multichannel nonlinear scattering for nonintegrable equations, Comm. math. phys., 133, 1, 119-146, (1990) · Zbl 0721.35082
[13] Soffer, A.; Weinstein, M.I., Resonances, radiation damping and instability in Hamiltonian nonlinear wave equations, Invent. math., 136, 1, 9-74, (1999) · Zbl 0910.35107
[14] Strauss, W.A., Decay and asymptotics for \(\square u = f(u)\), J. funct. anal., 2, 409-457, (1968) · Zbl 0182.13602
[15] Temam, R., Infinite-dimensional dynamical systems in mechanics and physics, Applied mathematical sciences, vol. 68, (1997), Springer-Verlag New York · Zbl 0871.35001
[16] Titchmarsh, E., The zeros of certain integral functions, Proc. London math. soc., 25, 283-302, (1926) · JFM 52.0334.03
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.